What is the type of error 1?
Erythema edema and scaling due to Rapid calcium injection
DD, include medication eg. Dopamine, calcium, mannitol. Kawasaki disease, epidermolysis bellusa
drug extra vasation
sever form of fungal infection improperly diagnosed
arterial occlusion leading to gangreen
Technical error due to drug extrvasation
This may be a technical error leads to chemical burn by extravasation of a drug like dopamine or calcium injection
Interesting case for multiple differential diagnosis
Mostly drug extravastion like calcium،dopamine
May be other diseases like epidermolysis bullosa
Toxic epidermal necrosis ,vascular disorder,protein c and s deficiency.
may due to rapid medication injection as calcium injection or bicarb
may be gangrene due to vasculitis or vascular occlusion
Scalded skin due to burn
Scaild skine due to drug intake out side vein mostly, ca infection or dobamin.
This is a form of technical error that may occur in NICU,and can be result from extra vasation of drugs as calcium and leads to necrosis of tissues and occlusion of blood supply and manifested by gangrene of the limbs.
Drugs extra vasation e. g dopamine or calcium causes this chemical burn
We have to avoid use of certain drugs in peripheral line e. g dopamine such drug should be infused in Central line
Use of central line is mandatory especially in extremely premature who need vasopresor agents for long periods
Also septic neonates suffer from vasculitis which causes extravasation easily
This medical error can be avoided by close supervision, exposure of IV line using especial type of adhesive tape
Your email address will not be published. Required fields are marked *